Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 08:31:14 AM

Login with username, password and session length


Members
  • Total Members: 23730
  • Latest: lume
Stats
  • Total Posts: 642748
  • Total Topics: 48891
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question about Starting Treatment 4 Symptoms, not levels...And stopping...  (Read 1947 times)

0 Members and 1 Guest are viewing this topic.

Offline BigPlans

  • Member
  • Posts: 14
Hi,
Has anyone here started treatment because of troublesome symptoms and not levels?  My levels are 500 T and 3,000 VL.  They have been practically identical both times I've been checked since diagnosed.
My problem is that I've had diarrhea for 6 months now.  I tested negative for giardia initially, then tested positive.  I did 2 rounds of treatment for giardia (doing my 3rd now) but the diarrhea and stomach rumbling hasn't stopped.  I retested last week for giardia and was negative.  We've tested for celiac disease, did a colonoscopy and they can't find any other cause of the constant diarrhea - So my doctor is suggesting I start hiv medication to see if it eradicates the diarrhea.  I know they no longer suggest a drug holiday - but he says that because I'm starting with my levels so low that if the hiv medication doesn't eliminate the diarrhea, then it wouldn't be harmful to stop and search for other causes of the symptoms.  Anyone had any kind of similar experience?

I was diagnosed six months ago and though my levels have been steady, I have felt like HELL ever since (diarrhea every day and now a throat that flares up with ulcers every few days).  I haven't seen any posts about these type things and was wondering if anyone else went through something similar before any treatment and when the levels were good.
Thanks!


Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Question about Starting Treatment 4 Symptoms, not levels...And stopping...
« Reply #1 on: February 12, 2007, 01:13:08 PM »
my numbers were never really bad as of yet. i managed to avoid treatment for about 4 years after diagnosis and my decision to start wasn't based on my numbers. my viral load has never been over 40k and has been as low as 8300. my cd4 never fell below 475 but i was loosing weight and was always fatigued and sick to my stomach, no diarhea but always neauseas. so my doctor said we should give it a try to see if i feel better. well i can eat much more and managed to put on a few pounds and keep it but treatment has brought on a few new symptoms such as insomnia and cns effects from sustiva. i am scared to death about the toxicitity of the meds but i know well that loosing weight can be deadly too.
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline bimazek

  • Member
  • Posts: 781
Re: Question about Starting Treatment 4 Symptoms, not levels...And stopping...
« Reply #2 on: February 12, 2007, 10:12:16 PM »
what caused the diareha in the first place, where you in mexico, did you take a strong anti biotic, were you having oral anal contact with one or many, what is your history of diahrea in the past, do you eat yogurt, look on this in

how long were you on flagyl
did you have good success with flagyl after 5 days but then off of it it came back

did you ever take ciprofloxin
that causes colustridium difficile

have you tried acidolpholis pills and liquid, have you tried drinking olive oil
how is your diet

exactly what do you eat every day

drink?

sleep per hour

does it come and go

you have good numbers my personal choice would not be go on meds if i were in your shoes until 350 or even 300 esp. since your v load is so so low

are you debilitated by the diahria

do you have boyfriend you regularly rimm
has he had these tests

do you live in warm climate like miami where these bugs live longer on doorknobs and such

no caffine

http://en.wikipedia.org/wiki/Giardia

if you had giardia postive once it is extremely difficult to get rid off
i would recommend get dr. to ok 3 or 5 treatments over some time period day 5 months

see another dr. if necessary for 2nd opinion

is this a clinic or real health insurance with good coverage

were you in 3rd world country or with immigrants sexually they may have no symptoms of giardia

have you tried the liquid acidopholis at the health food store

yogurt 3x per day

culture your own yogurt to make sure it is full of the good bugs

wikipedia    http://en.wikipedia.org/wiki/Coprophagia i think men do this like elephants and gorillas because of intestinal flora, it is part of human evolution, instinct to want to do this, i mean any contact of mouth with that area is going to populate gut with good or bad depending on the doner

Offline fondeveau

  • Member
  • Posts: 425
Re: Question about Starting Treatment 4 Symptoms, not levels...And stopping...
« Reply #3 on: February 13, 2007, 05:07:12 AM »
My suggestion would be yogurt lots and lots of yogurt.

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Question about Starting Treatment 4 Symptoms, not levels...And stopping...
« Reply #4 on: February 13, 2007, 08:29:38 AM »
Hi Big,

I've had chronic squirts for years now and I use low dose dihydrocodeine to control it. I've also been tested for everything under the sun and I've also tried dietary changes etc, all to no avail. It just seems to be my body's particular way of letting me know I've got a virus inside me.

My doctor and I have also discussed starting treatment to see what happens, but as many of the meds themselves cause diarrhea, we have decided against it. I'll leave starting to when my numbers say I need to.

There is another drug (brand name Imodium, don't know the other name) but I can't take that as it makes me permanently nauseous. Ask your doctor about trying that, it may work for you. You may not be able to get the codeine for your problem though, as using it for diarrhea is "off-label" and codeine doesn't suit everyone.

Try dietary changes first though - just because it didn't make a difference to me doesn't mean it won't make one for you.

Good luck!

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.